Georgia, 2025

Tornadoes and Damaging Winds in Georgia, May 3, 2025

May 3, 2025 · NWS FFC · 26 events in 13 counties and zones

A QLCS moved through North and Central Georgia in the afternoon and evening hours of the 3rd. The line initially posed a robust wind threat with measured wind gusts of near 70 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
26

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

A QLCS moved through North and Central Georgia in the afternoon and evening hours of the 3rd. The line initially posed a robust wind threat with measured wind gusts of near 70 mph. As the line moved across central Georgia cells in the warm sector merged with the line initiating numerous quick spin-up tornadoes and requiring at least 10 tornado warnings. Many of the rotational signatures were shallow and only visible from the TATL radar.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at May 3, 1:37 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, May 3, 1:37 PM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
237 PM EDT Sat May 3 2025

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Sunday)
Issued at 208 PM EDT Sat May 3 2025

At a glance:

-Showers ending overnight.

- The front will clear out tomorrow morning, leaving cooler
temperatures in it's wake.

A frontal boundary moving through the state today with showers
across the area. We should continue to see intermittent showers
through midnight or so with things slowly clearing out through
daybreak Sun. Instability is fairly limited across the state this
afternoon so we are not seeing much in the way of thunderstorms
at the moment. We still could see an isolated thunderstorm or two
before this front moves out but not expecting anything severe.

Hi-Res models showing a second, more organized line moving into
NW GA right around 20z-22z. It pushes through the ATL/CSG areas
right around sunset and continues moving SE over night. This will
be the best timeframe to see and thunderstorms but still not
expecting much in the way of a severe storm.

A drier cooler airmass wraps around the backside of the main low
pressure center over KY Sun bringing mostly clear skies to north
and Central GA. Temps Sun will be mainly in the 60s and 70s with
some near 80 deg temps across east central GA. Lows Sun night will
dip down into the 40s and 50s.

01

&&

.LONG TERM...
(Monday morning through next Friday)
Issued at 208 PM EDT Sat May 3 2025

-Drier and cooler conditions are likely early next week

-Unsettled weather is likely to return mid-week sticking around
through at least the end of the work week

No major changes made to the extended forecast. At the start of
the long term, an upper low becomes more centered over the Ohio
and TN Valley Regions with the surface low occluded at this point
and the surface front draped across the Mid-Atlantic States well
to our east. This positioning will allow a cooler drier airmass
to wrap around the backside of the low and move in across North
ans central GA. We should see daytime highs Monday Tuesday mainly
in the 70s with some lower 80s across portions of Central GA.
Night time Lows will dip down into the 40s and 50s as well.

As we head towards mid-week (Wednesday), latest ensembles indicate
the upper low will lift to the northeast and the ridge over the
Central US flattens as another broad trough takes up residence over
the western two-thirds of the CONUS. West to southwest flow at the
midlevels will usher in several weak disturbances across the
Southeast through at least the end of the week. Thus, unsettled
weather in the way of showers and thunderstorms return between
Wednesday and Friday. At this time, rain and thunder chances look to
be highest during the afternoon into the early evening coinciding
with peak heating. Temperatures during this timeframe will remain
'cooler' primarily due to cloud cover with forecast values in the
70s in most locations -- aside from northeast GA where temperatures
may only reach the 60s.

01

&&

.AVIATION...
(18Z TAFS)
Issued at 135 PM EDT Sat May 3 2025

Light showers across the area should continue through the evening
hours. Will see ceilings mainly in the VFR to MVFR range as the
showers cross over the TAF sites through 03-05z. Ceilings will
fall over night to near the IFR range but should stay just above
through daybreak. Ceilings will clear out shortly after daybreak
Sun. Winds will stay out of the W-SW through the period. Wind
speeds will be mainly in the 5-10kt range with some higher gust
near 20kt late Sun morning into Sun afternoon. Vsbys will stay
mainly in the VFR range but will see some MVFR readings in and
around any stronger showers.

//ATL Confidence...18Z Update...

Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          55  73  48  74 /  90   0   0   0
Atlanta         55  72  50  73 /  80   0   0   0
Blairsville     48  65  42  66 /  90  10   0  10
Cartersville    51  70  45  72 /  60   0   0   0
Columbus        56  75  50  77 /  80   0   0   0
Gainesville     55  70  49  71 /  90   0   0   0
Macon           58  78  50  78 /  80   0   0   0
Rome            51  69  45  72 /  40  10   0   0
Peachtree City  53  73  47  75 /  90   0   0   0
Vidalia         64  82  56  82 /  80  20   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....01
AVIATION...01
Hazardous weather outlook, May 3, 1:13 PM EST, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
213 PM EDT Sat May 3 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-041815-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
213 PM EDT Sat May 3 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms are possible through 6 PM today, mainly in
east central Georgia. A line of storms will move through north and
central Georgia between 6 PM and midnight. A couple of storms
within the line may produce damaging wind gusts in the 40 to 60
mph range, mainly before 10 PM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Scattered thunderstorms will return to the region between
Wednesday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight, but
Spotters are encouraged to submit reports of severe weather
through the web by going to weather.gov/atlanta.

In the hours before

Special weather statement, May 3, 1:28 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
228 PM EDT Sat May 3 2025

GAZ086-031900-
Emanuel GA-
228 PM EDT Sat May 3 2025

...A strong thunderstorm will impact portions of southeastern Emanuel
County through 300 PM EDT...

At 228 PM EDT, a strong thunderstorm was over Oak Park, or 9 miles
north of Lyons, moving northeast at 20 mph.

HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Twin City, Stillmore, Oak Park, Lexsy, and George L Smith State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3252 8215 3248 8218 3242 8219 3235 8225
      3235 8224 3232 8223 3229 8228 3229 8235
      3232 8236 3236 8241 3240 8240 3261 8219
      3254 8211
TIME...MOT...LOC 1828Z 225DEG 19KT 3234 8230

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

The radar

The Northeast Alabama radar (KHTX), 64 km away, was scanning. The volume nearest the first event began at 20:31 UTC.

Open the radar archive at this moment

Event by event

23 thunderstorm wind, 3 tornado. Local standard time, as filed.

Thunderstorm Wind, Walker

When
May 3, 3:32 PM EST to 3:34 PM EST
Where
Walker County, 0.55 mi NNW of Cedar Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.728, -85.422

Public report of over ten large trees uprooted or snapped, with all of them having fallen facing to the east.

Thunderstorm Wind, Walker

When
May 3, 4:32 PM EST to 4:34 PM EST
Where
Walker County, 0.69 mi N of Cedar Grove
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.730, -85.420

Over ten large trees uprooted or snapped, all falling in an easterly direction near W Cove Rd.

Thunderstorm Wind, Chattooga

When
May 3, 4:35 PM EST to 4:37 PM EST
Where
Chattooga County, 1.75 mi E of Neal Crossing
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.545, -85.390

Report of three trees down on roadways along and near trion teloga rd in the area near GA 337.

Thunderstorm Wind, Chattooga

When
May 3, 4:47 PM EST to 4:49 PM EST
Where
Chattooga County, 0.9 mi NE of Summerville
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
34.490, -85.340

Several trees down on the roads in summerville.

Thunderstorm Wind, Chattooga

When
May 3, 4:47 PM EST to 4:49 PM EST
Where
Chattooga County, 2.06 mi S of Duck Creek
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.550, -85.373

Emergency Manager reported a tree down blocking both lanes at Harrisburg Rd and Olympic Lane.

Thunderstorm Wind, Whitfield

When
May 3, 5:10 PM EST to 5:12 PM EST
Where
Whitfield County, 2.15 mi SSW of Varnell
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
34.870, -84.980

One large tree down near the intersection of sonya drive and rauschenberg road nw.

Thunderstorm Wind, Walker

When
May 3, 5:31 PM EST to 5:33 PM EST
Where
Walker County, 2.66 mi WSW of Reo
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
34.700, -85.160

Mesonet station NAOG1 Armuchee.

Thunderstorm Wind, Murray

When
May 3, 6:05 PM EST to 6:07 PM EST
Where
Murray County, 3.5 mi S of Doogan
Measured
53 kt (61 mph) measured gust
Reported by
Mesonet
Coordinates
34.920, -84.660

Mesonet station cohg1 4 n conasauga lake .

Thunderstorm Wind, Carroll

When
May 3, 6:23 PM EST to 6:25 PM EST
Where
Carroll County, 0.71 mi W of Plowshare
Measured
43 kt (49 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.548, -85.092

Tree down at hays mill rd and martin cemetery rd.

Thunderstorm Wind, Douglas

When
May 3, 6:35 PM EST to 6:37 PM EST
Where
Douglas County, 5.04 mi WSW of Winston
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
33.700, -84.900

Three trees downed across roadway along liberty rd.

Thunderstorm Wind, Douglas

When
May 3, 6:35 PM EST to 6:37 PM EST
Where
Douglas County, 4.53 mi WSW of Winston
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.700, -84.890

Tree downed across roadway on 9400 block of e liberty rd.

Thunderstorm Wind, Douglas

When
May 3, 6:40 PM EST to 6:42 PM EST
Where
Douglas County, 2.69 mi WNW of Chapel Hill
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
33.697, -84.763

Tree downed onto home on macedin dr.

Thunderstorm Wind, Douglas

When
May 3, 6:40 PM EST to 6:42 PM EST
Where
Douglas County, 2.73 mi SSW of Douglasville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.713, -84.767

Powerline downed across roadway on teresa ln.

Thunderstorm Wind, Douglas

When
May 3, 6:42 PM EST to 6:44 PM EST
Where
Douglas County, 0.69 mi N of Douglasville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.760, -84.750

Tree downed across roadway on 8100 block of thompson st.

Thunderstorm Wind, Douglas

When
May 3, 6:45 PM EST to 6:47 PM EST
Where
Douglas County, 1.12 mi SE of Douglasville
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.739, -84.736

Tree and powerline downed across roadway at intersection of vansant st and prestley mill rd.

Thunderstorm Wind, Douglas

When
May 3, 6:45 PM EST to 6:47 PM EST
Where
Douglas County, 2.15 mi NNE of Fouts Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.680, -84.760

Tree downed across roadway at intersection of dorsett shoals rd and yeager rd.

Thunderstorm Wind, Harris

When
May 3, 7:53 PM EST to 7:55 PM EST
Where
Harris County, 3.57 mi NW of Hudson Mill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
32.730, -84.930

Broadcast media report of several down trees and homes missing siding along Lower Blue Springs Rd near Graddick Rd.

Thunderstorm Wind, Spalding

When
May 3, 7:57 PM EST to 7:59 PM EST
Where
Spalding County, Experiment
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
33.270, -84.280

Tree down on powerline on bleachery street near seago avenue.

Tornado, Newton

When
May 3, 8:02 PM EST to 8:05 PM EST
Where
Newton County, 0.92 mi NW of Oak Hill to 1.66 mi ENE of Oak Hill
Rating
EF0
Path length
1.94 mi
Path width
100 yd
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
33.539, -84.032

An EF0 tornado with maximum winds of 75 mph touched down in|Western Newton County Saturday evening May 3 2025 at|approximately 902PM EDT. The tornado formed within a strong|line of thunderstorms which moved through much of north and|Central GA that Saturday Evening. The tornado touched down just|inside the Rockdale Newton County line along Buckingham Drive|where a couple trees were downed and significant leaf debris was|noted. The storm continued east downing a few trees along Hwy|20 near the intersection of Oak Hill Road. The tornado snapped|2 trees along Hwy 212 as it continued east and weakening. The|tornado lifted in the area near Tara Way and Oakhill road.

Thunderstorm Wind, Henry

When
May 3, 8:10 PM EST to 8:12 PM EST
Where
Henry County, 2.98 mi S of Kelleytown
Measured
52 kt (60 mph) estimated gust
Property damage
$70,000
Reported by
NWS Employee
Coordinates
33.488, -84.090

Several trees uprooted and snapped along hwy20 near mountain laurel drive.

Thunderstorm Wind, Talbot

When
May 3, 8:13 PM EST to 8:15 PM EST
Where
Talbot County, 0.54 mi WNW of Old Mountain Spring
Measured
56 kt (64 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.753, -84.689

Four large trees down and across multiple roadways in the oak mountain estates neighborhood.

Tornado, Talbot

When
May 3, 8:14 PM EST to 8:24 PM EST
Where
Talbot County, 1.37 mi W of Sardis to 0.41 mi NW of Woodland
Rating
EF1
Path length
5.83 mi
Path width
200 yd
Reported by
NWS Storm Survey
Coordinates
32.777, -84.653

An EF1 tornado with maximum winds of 95 mph touched down in|northwest Talbot County on May 3 2025 at approximately|914 PM EDT. The tornado spun up within a super cell thunderstorm|as it was transitioning into a bowing line segment. Surrounding|weather stations and eyewitness reports suggest that the storm|may have ingested an outflow boundary from storms to the north|while the tornado was forming. The initial touch down occurred in|a wooded area east of Mountain Rd and between Hwy 116 and Rush|Creek. Shortly after touchdown the tornado moved into a more open|area where it downed multiple large oak trees and caused damage to|a window and chimney on a private residence. Tree and property|damage was sufficient in this area to warrant a EF1 rating with|estimated winds near 90 mph. The tornado then continued east and|appears to have weakened down to an EF0 as it passed through a|largely wooded area along the south side of Judge David Turner|Reservoir. Radar data indicates that the circulation likely|continued as the tornado moved east of the reservoir towards the|town of Woodland GA. Minor tree damage was found along Hawkins|Rd, indicating that the circulation was likely still in contact|with the ground as it approached the city at approximately|922 PM EDT. The tornado then tracked eastward through Woodland|intensifying back to an EF1 and causing significant damage to|trees and homes between 5th St and 6th St Numerous snapped and|topped oaks and pines were noted in this area along with damage|to approximately 10 residences. The most significant EF1 damage|was noted along 7th Ave, where porch roofs on several homes were|removed. This also appears to be where the tornado reached its|maximum intensity with winds near 95 mph. Thankfully no|significant injuries were reported in the city. Upon exiting|Woodland toward the northeast, the tornado weakened rapidly then|lifted somewhere in a wooded area just east of the Seaboard Coast|Railroad Line at around 924 PM EDT.

Thunderstorm Wind, Talbot

When
May 3, 8:27 PM EST to 8:29 PM EST
Where
Talbot County, 1.81 mi NE of Pleasant Hill
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
32.820, -84.480

Large pine tree down near the intersection of hwy 36 and mountain valley rd.

Thunderstorm Wind, Clarke

When
May 3, 8:57 PM EST to 8:59 PM EST
Where
Clarke County, 2.4 mi ENE of Whitehall
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
33.910, -83.330

Broadcast media reports tree down at old lexington road near crestwood dr in east athens.

Tornado, Monroe

When
May 3, 9:00 PM EST to 9:04 PM EST
Where
Monroe County, 1.45 mi W of Culloden to 1.04 mi ENE of Culloden
Rating
EF0
Path length
2.47 mi
Path width
175 yd
Reported by
NWS Storm Survey
Coordinates
32.869, -84.105

An EF0 Tornado with maximum winds of 75 to 80 mph touched down in|Southwestern Monroe County in the community of Culloden Saturday|evening May 3 2025 at approximately 1000 PM EDT. The tornado|formed within a strong line of thunderstorms which moved through|much of north and Central GA that Saturday Evening. The tornado|touched down just west of Culloden and moved across Lockett|street where a tree was snapped and a metal roof on an|outbuilding was damaged. The tornado continued east crossing|Norwood St where several trees where snapped and uprooted,|causing roof damage to a home and damage to a vehicle parked near|the tree. A few trees were snapped along US341 as the weak|tornado continued eastward through a mostly wooded region. A few|trees were snapped south of Hwy 74 east of Sullivan Road and|along Hwy 74 near the end of the path.

Thunderstorm Wind, Monroe

When
May 3, 9:15 PM EST to 9:17 PM EST
Where
Monroe County, 1.35 mi NNE of Star Mills
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
33.038, -83.920

Broadcast media report tree down on powerlines at johnson ln near juliette rd.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2025Every state in 2025This day in weather historyThe tornado archive for Georgia, 2025Warnings in Georgia, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267924, 1265694, 1265669, 1265672, 1267936, 1265693, 1265699, 1265700, 1265668, 1265677, 1265682, 1265680, 1265684, 1265690, 1265687, 1265689, 1265691, 1265697, 1267990, 1265692, 1265696, 1267998, 1265695, 1265675, 1267991, 1265698.